MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET
Model Number 515105
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p50 experienced foreign matter contamination.The following information was provided by the initial reporter: particles have been found in drug vial x1 and saline bag x1.Particles are suspected to be caused by coring when user insert bd protector onto the vial or when inserting infusion adaptor into the saline bottle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: two photos were provided to our quality team for investigation.Through visual inspection, particles are observed inside the vial.Without the physical sample to evaluate, we cannot identify the composition or origin of the particles.A device history review was performed for protector lot 2202131, injector lot 2205001, and infusion adapter lot 2204227, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.Testing results were reviewed for the reported lots and results were found to be acceptable.Retained samples from the reported protector, injector, and adapter lots were used for additional evaluation.Functional testing was also performed, penetrating the protector and adapter with a sample injector ten times.In all cases the product functioned as intended and no coring was identified.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 14-apr-2023.H6: investigation summary.Two photos were provided to our quality team for investigation.Through visual inspection, particles are observed inside the vial.Additionally, one protector and vial returned to our quality team for investigation.During our evaluation, a foreign particle was observed inside the vial.Characterization testing was performed and found the particle was consistent with material from the rubber stopper of the vial.A device history review was performed for protector lot 2202131, injector lot 2205001, and infusion adapter lot 2204227, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.Testing results were reviewed for the reported lots and results were found to be acceptable.Retained samples from the reported protector, injector, and adapter lots were used for additional evaluation.Functional testing was also performed, penetrating the protector and adapter with a sample injector ten times.In all cases the product functioned as intended and no coring was identified.H3 other text : see h10.

Brand Name
BD PHASEAL¿ PROTECTOR P50
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16530917
Report Number3003152976-2023-00060
Device Sequence Number5980293
Product Code ONB
UDI-Device Identifier30382905151058
UDI-Public(01)30382905151058
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515105
Device Catalogue Number515105
Device Lot Number2202131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/23/2023
05/11/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date03/31/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown